MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PRESSFIT STEM 14MM X 160MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. LGN PRESSFIT STEM 14MM X 160MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71424047
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Sepsis (2067)
Date of Event 10/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2020, the legion rev tibia baseplate sz 2 right ((b)(4)) became loose due to sepsis, so on (b)(6) 2021 a revision surgery was performed to remove the legion rev tibia baseplate sz 2 right ((b)(4)), the genesis ii constrained articular insert size 1-2 18mm ((b)(4)), the legion cobalt chrome constrained femoral size 4 right ((b)(6)) and the legion pressfit stem 14mm x 160mm (b)(4)).Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.A review of the sterilization records revealed the batch was sterilized within normal parameters.A review of complaint history did not reveal similar events for the listed device.The clinical/medical evaluation concluded that based on the information provided, the clinical root cause of the reported device loosening was due to sepsis.The root cause of the unspecified sepsis infection cannot be definitively concluded.However, it was reported the ¿patient had a tooth abscess that was not treated.¿ the patient impact was reportedly sepsis, loosening of the device, and the revision.The patient¿s current health status is ¿fairly good." without the requested clinical information, further patient impact cannot be determined, and no further clinical medical assessment is warranted.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance (not to say user error).Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and loss of sterility.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PRESSFIT STEM 14MM X 160MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12796735
Report Number1020279-2021-08061
Device Sequence Number12192263
Product Code JWH
UDI-Device Identifier03596010546791
UDI-Public03596010546791
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K072531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71424047
Device Catalogue Number71424047
Device Lot Number18JSM0169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown